Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2004, Issue 55, Pages 2927-2936

Bend sets, N-sequences, and mappings

1Instituto de Matemáticas, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, México DF 04510, Mexico
2Mathematical Institute, University of Wrocław, Pl. Grunwaldzki 2/4, Wrocław 50-384, Poland

Received 24 January 2004

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The existence of an N-sequence in a continuum is a common obstruction that implies nonsmoothness, noncontractibility, nonselectibility, and nonexistence of any mean. The aim of the present paper is to investigate if some variants of the concept of an N-sequence also keep these properties. In particular, mapping properties of bend sets are studied.